- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Journal of Function Spaces and Applications
Volume 2013 (2013), Article ID 939565, 6 pages
Estimation of Approximation with Jacobi Weights by Multivariate Baskakov Operator
School of Mathematics and Statistics, Southwest University, Chongqing 400715, China
Received 7 May 2013; Accepted 14 July 2013
Academic Editor: Yongsheng S. Han
Copyright © 2013 Jianjun Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We first give the unboundedness of multivariate Baskakov operators with the normal weighted norm. By introducing new norms, using the multivariate decomposition technique and the modulus of smoothness with Jacobi weight, the upper bound estimation of multivariate Baskakov operators is obtained. The obtained results not only generalize the corresponding ones for multivariate Baskakov operators without weights, but also give the approximation accuracy with the Jacobi weights approximation.
1. Introduction and Main Results
Let be the set of bounded continuous functions on ; then the unvariate Baskakov operator is defined by where
There are many papers to study the univariate Baskakov-type operator (see [1–4]). In , the authors discussed the convergence property of Baskakov operator's approximation with weights by introducing weighted smoothness modulus and obtained the characteristics of approximation. And in , using the weighted smoothness modulus, the close connection between the derivative of Baskakov operator and the smoothness of function approximated which has been investigated, the upper bound estimation has been established with the weight; that is, for any , where . In this paper, the letter C, appearing in various formulas, denotes a positive constant independent of n, x, and f. Its value may be different at different occurrences, even within the same formula.
Let , let , and let , where represents the set of bounded continuous functions in . The norm defined on is .
Using the previous notations, the multivariate Baskakov operator is defined by where . In , the authors gave the equivalent relation between -functional and modulus of smoothness and obtained the following result: for any , where The th K-functional is defined as follows And the th modulus of smoothness is
Naturally, we will consider the following problem: “are there similar results in the approximation with weights by multivariate Baskakov operator?” However, approximation with Jacobi weights () is not a simple generalization of normal approximation means. In the norm , the multivariate Baskakov operator is not bounded. By introducing the weighted norm we find that the multivariate Baskakov operator is bounded, and thus we can investigate approximation capability of the operators. In the previous weighted norm, the th weighted -functional is defined as follows: and th weighted Ditzian-Totik modulus of smoothness is where .
Using the previous notations, we will present our results. Firstly, we study the unboundedness of multivariate Baskakov operator in the normal norm.
Theorem 1. Let ; then the operator is unbounded in the norm .
In addition, introducing the new norm, we establish the upper bound estimation of weighted approximation by multivariate Baskakov operator.
Theorem 2. Let ; then one has
Remark 3. Our result reveals two things: (i) for any multivariate bounded continuous function , there is a multivariate polynomial that approximates arbitrarily well (when is sufficiently large) in the continuous space. (ii) Quantitatively, the approximation accuracy of a polynomial can be controlled by the ; here is the weighted smoothness modulus of the function .
2. Some Lemmas
In order to prove our results, we will show some lemmas in this section.
Lemma 4 (see ). For , one has
Lemma 5 (see ). For ,
Lemma 6. For , then one has
Proof. For convenience, we only prove the case of ; for a general , we can prove similarly. For , we have In the previous derivation, Lemma 5 and the following inequality were used:
3. The Proof of Theorems
In this section, we will show the unboundedness of multivariate Baskakov operator in the general weighted norm and then give the proof of Theorem 2.
Proof of Theorem 1. Let Then we have On the other hand,
As we know, multivariate Baskakov operator has the property of preserve linear, for convenience the following discussion, we may suppose .
Proof of Theorem 2. In order to prove Theorem 2, we first show the following inequality:
For the first inequality, it is obviously correct since . In the following we will certify the second inequality by the mathematical induction. Our proof is based on an induction argument for the dimension . We will also use a method called decomposition technique for the multivariate Baskakov operator.(i) For , from Lemma 4, we have (ii)When , suppose that is established. So when , using the multivariate decomposition technique in , we have where Let We get where , and we have The previous derivation used the following inequality: So we get From Lemma 6, we have In the following, we will establish the estimation of : and for the term , we have the following estimation: where Note that We have Here From , we have Hence Thus we have Here we used the following facts: for , then The result is easily obtained from [7–9]. Theorem 2 is completed.
- V. A. Baskakov, “An instance of a sequence of linear positive operators in the space of continuous functions,” Doklady Akademii Nauk SSSR, vol. 113, no. 2, pp. 249–251, 1957.
- Z. Ditzian, “On global inverse theorems of Szász and Baskakov operators,” Canadian Journal of Mathematics, vol. 31, no. 2, pp. 255–263, 1979.
- M. Becker, “Global approximation theorems for Szász-Mirakjan and Baskakov operators in polynomial weight spaces,” Indiana University Mathematics Journal, vol. 27, no. 1, pp. 127–142, 1978.
- J. J. Wang, The weighted approximation of some linear operators [M.S. thesis], Ningxia University, 2003.
- P. C. Xuan and D. X. Zhou, “The order of convergence for weighted Baskakov operators,” Acta Mathematicae Applicatae Sinica, vol. 18, no. 1, pp. 129–139, 1995.
- J. J. Wang and Y. C. Xue, “Direct and inverse approximation theorems with Jacobi weight for Baskakov operators and their derivatives,” Chinese Annals of Mathematics A, vol. 26, no. 4, pp. 561–570, 2005.
- F. Cao, C. Ding, and Z. Xu, “On multivariate Baskakov operator,” Journal of Mathematical Analysis and Applications, vol. 307, no. 1, pp. 274–291, 2005.
- Z. Ditzian and V. Totik, Moduli of Smoothness, Springer, New York, NY, USA, 1987.
- F. L. Cao and X. D. Zhang, “Degree of convergence with Jacobi weight for -dimensional Bernstein operators,” Mathematica Numerica Sinica, vol. 23, no. 4, pp. 407–416, 2001.